MAUDE Adverse Event Report: ARTHREX, INC. SUTURE PASSING WIRE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURE PASSING WIRE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURE PASSING WIRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 27th june 2024, it was reported by a sales representative via email that an ar-1255-18, suture passing wire, was missing the wire loop at the end of the wire, this was detected during use in a acromioclavicular joint stabilisation procedure on (b)(6) 2024 and the missing wire loop was noticed when ar-1255-18 was advanced while it was placed through ar-2256l and the coracoid passer was passed below the patients coracoid.X rays did not reveal any obvious indication that the missing piece was in the patient, but it was not found in the surrounding area either.Operation proceeded as planned and this piece was documented as missing.The procedure was completed successfully as the passing sutures were tied to the end of the nitinol wire and shuttled across, instead of using the wire loop which had detached.
 
Additional Manufacturer Narrative
The lot number is either 15295461 or 15158154.But was unable to be confirmed which one.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when passing the suturewire.

Brand Name
SUTURE PASSING WIRE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19760482
Report Number1220246-2024-06784
Device Sequence Number8479230
Product Code LXH
UDI-Device Identifier00888867006539
UDI-Public00888867006539
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURE PASSING WIRE
Device Catalogue NumberAR-1255-18
Device Lot Number15195461 OR 15158154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown